Klonopin taper

Posted by dawgbone @dawgbone, Jul 31, 2017

I have been on some kind of benzo for almost 40 yrs. I am trying to taper from 1.5-2 mgs of klonopin daily . Began in mid may 2017 and my last cut was very small on 7-2-17 to get to 1mg. Honestly feels like i am dying. I also take trazodone 75 mgs and 4 drugs for high blood pressure. I have been researching gabapentin and seroquel to help with the withdrawal symptons. Please offer any suggestions or help. I am 69 yrs old and cant even leave my house to visit my kids and grands. Thank you for any help!

Liked by Parus, Leonard, clutch, Ellen

@dablues I am assuming you have no in network provider and you are in need of your medication. You are attempting to taper because you do not have anymore medication due to your previous provider being out of network where you live. Is that right?

As members have said, it's important to taper with provider guidance. To do so on your own could be dangerous. I'm wondering if you can call your previous PCP who is out of network and ask them if they can still prescribe the medication to taper. I would also suggest calling your insurance company and letting them know your situation. Your insurance may be able to provide options you are unaware of such as prior authorization or telemedicine. Would you consider trying any of these options?

REPLY
@jmccutch

Hi There @dawgbone,
I feel for you. The clonazepan taper is really rough. I was on 2 mg for 5 years for a neurological movement disorder. It was necessary for me to taper as the Clonazepam was causing my white blood cell count to drop.
It has been a year and I have been able to taper to 1.5 mg. For me, trying to do anymore than that was causing insomnia and the terrible anxiety and the feeling of dying you mentioned. I felt horrible, but going out and being with people helped me get my mind on something else. It is important to do thing you used to enjoy, be with family, friends or anything that gives you a sense of accomplishment. I know I had no desire to do that, but forcing myself made me feel better and took my mind off my anxiety. You may be going to quickly on your taper. I had two doctors tell me .25 every six month. And that is from their experiences with other patients. There is a sight called benzo buddies which is helpful for those of us tapering off the Benzos.
I found the best advice on that site. You are blessed to have grandchildren. Take care off yourself. I found that exercise and meditation classes help. Also being outside and soaking in the sun. I hope this helps. All my best to you and a big hug.

Jump to this post

Thank you for sharing your story… and Benzo buddies

REPLY
@helenfrances

Thank you for sharing your story… and Benzo buddies

Jump to this post

I would suggest that anyone trying to taper a benzo stay as far away from sites like Benzo buddies as you can. Theses sites should be banned. They’re horrifying. My apologies to those who find them helpful.

REPLY
@erikas

@dablues I am assuming you have no in network provider and you are in need of your medication. You are attempting to taper because you do not have anymore medication due to your previous provider being out of network where you live. Is that right?

As members have said, it's important to taper with provider guidance. To do so on your own could be dangerous. I'm wondering if you can call your previous PCP who is out of network and ask them if they can still prescribe the medication to taper. I would also suggest calling your insurance company and letting them know your situation. Your insurance may be able to provide options you are unaware of such as prior authorization or telemedicine. Would you consider trying any of these options?

Jump to this post

Part I. I need to elaborate my condition but I will be as brief as I can. Started using Clonozepam 2005 for treatment for Restless Leg Syndrome. I had been taking Carbidopa/levodopa but after my mothers experience with it and suffering Dementia, I feared using it and my doctor had prescribed clonozepam as an alternative. 5 years of usage I had moved to medicaid. They would not allow me to continue my prescription and I had actually quit cold turkey and suffered from severe lack of sleep and periodical stomach cramps for a year. I sought many medical facilities to resume my prescription to no avail until I was able to change physicians through my medicaid. My new doctor resumed my prescription. I never believed medication is always the right answer for every health issues, especially when addiction is the risk, but after experiencing open heart surgery to replace my aorta valve (defective from birth) I am now on a lifetime prescription of Warfarin to regulate my INR. This is something that is required to regulate my blood and reduce coagulation as a mechanical valve will accumulate them and possibly for a clot that can break off and go directly to my brain from the Aorta. Clonozepam works for my RLS, and while on medicaid and the last 5 years out of country where medication is free I could afford it. (To be continued)

REPLY
@stanof53

Part I. I need to elaborate my condition but I will be as brief as I can. Started using Clonozepam 2005 for treatment for Restless Leg Syndrome. I had been taking Carbidopa/levodopa but after my mothers experience with it and suffering Dementia, I feared using it and my doctor had prescribed clonozepam as an alternative. 5 years of usage I had moved to medicaid. They would not allow me to continue my prescription and I had actually quit cold turkey and suffered from severe lack of sleep and periodical stomach cramps for a year. I sought many medical facilities to resume my prescription to no avail until I was able to change physicians through my medicaid. My new doctor resumed my prescription. I never believed medication is always the right answer for every health issues, especially when addiction is the risk, but after experiencing open heart surgery to replace my aorta valve (defective from birth) I am now on a lifetime prescription of Warfarin to regulate my INR. This is something that is required to regulate my blood and reduce coagulation as a mechanical valve will accumulate them and possibly for a clot that can break off and go directly to my brain from the Aorta. Clonozepam works for my RLS, and while on medicaid and the last 5 years out of country where medication is free I could afford it. (To be continued)

Jump to this post

Part II. I feel confident enough, even though my current lifestyle has led me into a greater depression state, that if I were to ween off the Clonozepam (far too expensive for out of pocket use and my health cost of prescription, required INR testing without Klonopin is more affordable than the premiums I would have to pay for medicare, since my premium would be even higher because I refused Medicare at age 65 (two years ago) because I simply could not use it out of country and my healthcare in the country is virtually free. Many sticky situations apply to my circumstances regarding medicare but If I weened of the Clonozepam I could afford to return to the US and get by on my SS with low income housing aid and other benefits. Since I didn't have any life threatening occurrences when I was forced to quit cold turkey before, I thought I'd try it again after being on the drug now for more than 15 years. After 4 days (just as my research had confirmed was the time frame for experiencing withdrawal symptoms) I did experience just about every withdrawal symptom known to this drug use and quitting. I resume the usage and as suggested on many internet medical sites I started to taper. The site I read recommended cutting back 1/8 Gram per week. I am now into week 3 and after the episode with cold turkey I did not resume at my 1.5 gram dose, but 1 gram seemed to be sufficient to subdue the withdrawal systems. I am starting week 4 at just 1/8 gram, basically the final phase. I had no issues so far until last night. I suffered a severe episode stomach cramps that was actually very short lived after I added another 1/8 Gram dosage. I'm finding now other websites (including Mayo Clinic which I trust) that the weening process needs to be longer and slower in order to safely quit using. I woke this morning to things back to normal. I intend to move to 1 month reduction at 1/8 gram and resume with 1/4 gram for another 3 weeks. I do not have any resource for support groups other than online and I do not trust the free healthcare system here for any type of intellectual guidance. I guess you get what you pay for. Any advice or support would be greatly appreciated.

REPLY
Please login or register to post a reply.